Hail, Mississippi
- When
- March 13, 3:52 AM CST
- Where
- Mississippi County, Charleston
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.917, -89.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 2:23 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 AM CST THU MAR 13 2003 AREA OF CONVECTION AROUND 200 AM...EXTENDED FROM CNTRL IL INTO SCNTRL AND SW MO. DESPITE WELL DEVELOPED LOOK TO CONVECTION...AND SEEMINGLY SELF GENERATED COLD POOL...CONVECTION CONTINUES TO ENCOUNTER LESS INSTABILITY...AND CONTINUES TO BE OUTFLOW DOMINATED ON THE SOUTHERN END. THUS SEVERE WX POTENTIAL ACROSS THE FA APPEARS VERY LOW. BUT HIGH PROBABILITY OF RAIN AND A FEW THUNDERSTORMS NONE THE LESS. WILL MOVE CONVECTION OUT OF THE AREA BY MID MORNING...AS REGIONAL RADAR TRENDS SUGGEST THE BACK EDGE OF THE PRECIPITATION SHOULD BE INTO SE MO AND SW IL BY ABOUT 6 AM. NOT A HIGH CONFIDENCE CALL ON CLOUDS TODAY. MESOETA AND NGM MUCH MORE AGGRESSIVE IN FCSTING LOW CLOUD POTENTIAL TODAY...BUSTING THE LOW TROP MOISTURE UP SOME LATER THIS AFTERNOON. AVN MUCH MORE OPTIMISTIC. WILL PLAY A MIDDLE OF THE ROAD GAME FOR NOW...BUT HEDGE MORE PESSIMISTIC EARLY ON. WX STILL LOOKS DRY TONIGHT THROUGH SATURDAY NIGHT. MODELS SUGGEST A WEAK CIRCULATION WILL CUT ITSELF OFF THE MAIN BRANCH...SOMEWHERE ACROSS THE GULF COAST STATES. THIS MAY BACK MORE CLOUDS INTO OUR EASTERN COUNTIES OF W KY BY THEN (SAT). HOWEVER...MODELS KEEP PRECIP OFF TO THE EAST. WILL MONITOR THIS SYSTEM. LEFT GRIDS/ZFP FCST UNCHANGED FROM SUNDAY ON THROUGH NEXT WEDNESDAY. DAY SHIFT MAY NEED TO REVISIT SUNDAY CHANCE OF PRECIPITATION. IF THE WEAK UPPER CIRCULATION PANS OUT...AND DRIFTS NE ACROSS THE APPALACHIANS AS FCST...WE MAY BE IN A DECENT SUBSIDENCE REGION TO THE WEST OF THE LOW...PRECLUDING ANY PRECIP ON SUNDAY. ECMWF...AND FRESH NEW MRF DATA STILL ADVERTISE BIG TROF OVER THE MID SECTION OF THE CONUS EARLY AND MID PART OF NEXT WEEK. EXACTLY HOW THE MID TROP FLOW PATTERN WILL EVOLVE OVER THE MIDDLE OF THE NATION REMAINS TO BE SEEN. FOR TEMPS...STUCK PRETTY CLOSE TO GOING GRID VALUES...AND INCORPORATED A COMPROMISE OF MAV AND FWC FOR MAXS TODAY AND FRIDAY. .PAH...NONE. CN
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 150 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...REST OF TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST EARLY THIS MORNING...SPREADING OVER MUCH OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH 300 AM...AND THE REMAINDER OF THE REGION BETWEEN 300 AM AND 600 AM. THE SHOWERS AND THUNDERSTORMS WILL WEAKEN SOME AS THEY MOVE ACROSS THE AREA...DUE TO LIMITED INSTABILITY AND MOISTURE ACROSS THE REGION. STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS 30 TO 50 MPH...WITH SOME SMALL HAIL ALSO POSSIBLE. THE SHOWERS AND THUNDERSTORMS SHOULD END ACROSS THE AFTER SUN UP. THE ACTIVITY SHOULD EXIT WESTERN KENTUCKY AND SOUTHWEST INDIANA BY ABOUT 9 OR 10 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL PLAINS EARLY NEXT WEEK. AS THIS SYSTEM MOVES TOWARD THE OUTLOOK AREA AROUND TUESDAY...THE POTENTIAL FOR SEVERE WEATHER AND FLOODING MAY INCREASE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... WITH AN ISOLATED SEVERE THUNDERSTORM STILL A SMALL POSSIBILITY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...ACTIVATION IN THIS PART OF THE FOUR STATE AREA MAY STILL BE REQUIRED THROUGH 500 AM. ACTIVATION IS NOT ANTICIPATED IN WESTERN KENTUCKY OR SOUTHWEST INDIANA AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM MURPHYSBORO IL 0.75 INCH HAIL
03/13/03 JACKSON MOSTLY PEA SIZE...WITH
SOME HAIL UP TO DIME
SIZE.The Paducah radar (KPAH), 53 km away, was scanning. The volume nearest the first event began at 09:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345303.